Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The preparation theorem and the freeness of $ A[[X]]/I$


Author: S. H. Cox
Journal: Proc. Amer. Math. Soc. 61 (1976), 227-231
MSC: Primary 14D15; Secondary 13B05, 13J05, 14B10
DOI: https://doi.org/10.1090/S0002-9939-1976-0427317-5
MathSciNet review: 0427317
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ I$ be a nonzero ideal of $ A[[X]]$, the ring of formal power series over a commutative Noetherian ring $ A$. These are equivalent: (i) $ I$ is generated by a single series $ f = {a_0} + {a_1}X + \ldots $ such that for some $ s,\;{a_s}$ is a unit, the first $ s$ coefficients $ {a_0}, \ldots ,{a_{s - 1}}$ of $ f$ lie in the Jacobson radical of $ A$ and $ A$ is complete in the adic topology defined by the ideal they generate. (ii) $ A[[X]]/I$ is a free $ A$-module.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14D15, 13B05, 13J05, 14B10

Retrieve articles in all journals with MSC: 14D15, 13B05, 13J05, 14B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0427317-5
Keywords: Formal power series ring, free module, projective module, analytic ring extension, Preparation Theorem
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society